MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382644
Medical Device Problem Codes Retraction Problem (1536); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is the result of an investigation finding.The original reported failure is not mdr reportable.Device evaluation: the complaint that the needle failed to completely retract was confirmed and the cause appeared to be manufacturing related.One photograph and one video were provided for investigation.The reported issue was confirmed from the video and photo.The needle had partially retracted and when the catheter adapter was pulled away from the grip, the needle was pulled from the safety shield.It appeared that the flash notch on the needle was stuck on the blood control valve.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
Failure with one of their insyte autoguard bc winged needles.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.There were no injuries to any individuals.Can you please provide an exact date of event in format dd-mm-yyyy? (b)(6) 2025.Additional info 2/9/26: to answer the question below, there was no patient harm or negative outcome related to this complaint.The needle, spring assembly, and flash chamber separated internally from the safety barrel in one piece.This allowed these parts to be pulled up as one piece up to the finger grip area by the user before the needle disconnected.
 
Additional Manufacturer Narrative
Additional 510k number available: g.4.K251654 review of complaint revealed that a medwatch report is available for this complaint.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
The complaint that the needle failed to completely retract was confirmed from the video that was provided for investigation.The cause appeared to be manufacturing related.One photograph, one video, and ten representative 18g insyte autoguard units were provided for investigation.The reported issue was confirmed from the video and photo.The needle had partially retracted and when the catheter adapter was pulled away from the grip, the needle was pulled from the safety shield.It appeared that the flash notch on the needle was stuck on the blood control valve.A functional test of the returned samples revealed no damage or defects.Each needle fully and instantly retracted when the safety mechanism was activated.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24512608
Report Number1710034-2026-00215
Device Sequence Number15981351
Product Code FOZ
UDI-Device Identifier00382903826445
UDI-Public(01)00382903826445(17)280630(10)5218086
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382644
Device Lot Number5218086
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by ManufacturerNot provided
04/16/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date03/20/2026
04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown